Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2016, 8:54 PM EDT for Coffee County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 8:54 PM EDT (00:54 UTC)
- Expired
- Jun 17, 2016, 9:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:45 PM EDT | TSTM WND DMG | 2 N Ambrose, GA | TREES DOWN IN AMBROSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WUUS52 KJAX 180054
SVRJAX
GAC069-180145-
/O.NEW.KJAX.SV.W.0094.160618T0054Z-160618T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 945 PM EDT
* AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRIDGEN...OR 8
MILES NORTH OF AMBROSE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROXTON...AMBROSE AND PRIDGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3164 8285 3157 8293 3161 8306 3162 8304
3164 8301 3166 8301 3166 8300 3178 8300
3179 8298 3178 8292 3179 8290 3178 8289
3179 8288 3178 8287 3181 8284
TIME...MOT...LOC 0054Z 297DEG 18KT 3172 8303
HAIL...1.00IN
WIND...60MPH
$$
WOLF1 follow-up statement
506
WWUS52 KJAX 180119
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT FRI JUN 17 2016
GAC069-180145-
/O.CON.KJAX.SV.W.0094.000000T0000Z-160618T0145Z/
COFFEE GA-
919 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN COFFEE COUNTY...
AT 917 PM EDT...RADAR INDICATED A SHORT LINE OF SEVERE THUNDERSTORMS
OVER FAR NORTHWEST COFFEE COUNTY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROXTON...AMBROSE AND PRIDGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3164 8285 3157 8293 3161 8306 3162 8304
3164 8301 3166 8301 3166 8300 3178 8300
3179 8298 3178 8292 3179 8290 3178 8289
3179 8288 3178 8287 3181 8284
TIME...MOT...LOC 0117Z 297DEG 18KT 3167 8290
HAIL...1.00IN
WIND...60MPH
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:28 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 5:28 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016
.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 67 86 / 70 40 20 10
SSI 76 84 74 83 / 70 60 20 20
JAX 75 85 72 85 / 70 60 40 20
SGJ 76 84 75 84 / 60 60 50 20
GNV 75 87 71 87 / 50 60 30 10
OCF 76 88 71 88 / 50 70 40 20
&&
.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
Coastal Nassau-Inland Duval-Inland Nassau.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
Camden-Inland Glynn-Pierce-Ware-Wayne.
AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM.
&&
Kennedy/Hess/PetersonHazardous weather outlook, Jun 17, 5:23 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT FRI JUN 17 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-182130- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 523 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND JACKSONVILLE METRO THROUGH 11 PM TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST FLORIDA. SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 17, 8:19 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
819 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM NON-TSTM WND GST ST. SIMONS 31.18N 81.38W
06/17/2016 M45 MPH GLYNN GA ASOS
MCKINNON ST SIMONS ISLAND AIRPORT REPORTED A GUST TO 45
MPH FROM AN OUTFLOW BOUNDARY.
&&
AKLocal storm report, Jun 17, 8:20 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG DOUGLAS 31.51N 82.85W
06/17/2016 COFFEE GA 911 CALL CENTER
911 CALL CENTER REPORTED MULTIPLE TREES DOWN ACROSS THE
CITY OF DOUGLAS.
&&
AKLocal storm report, Jun 17, 8:21 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ALMA 31.54N 82.48W
06/17/2016 M44 MPH BACON GA AWOS
BACON COUNTY AIRPORT REPORTED A WIND GUST TO 44 MPH.
&&
AKSpecial weather statement, Jun 17, 8:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 824 PM EDT FRI JUN 17 2016 FLZ024-124-GAZ150-152-162>166-180100- COASTAL NASSAU FL-INLAND NASSAU FL-INLAND CAMDEN GA-CLINCH GA- CHARLTON GA-BRANTLEY GA-COASTAL CAMDEN GA-ECHOLS GA-WARE GA- 824 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...CENTRAL ECHOLS...CAMDEN...CLINCH...SOUTHERN WARE...SOUTHWESTERN BRANTLEY AND CHARLTON COUNTIES UNTIL 900 PM EDT... AT 821 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DOUGLAS TO 13 MILES SOUTHEAST OF JEKYLL ISLAND. MOVEMENT WAS SOUTHEAST AT 45 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...FOLKSTON... HOMERVILLE...WOODBINE...FARGO...ARGYLE...KINGS BAY BASE...STEPHEN FOSTER STATE PARK...YULEE...HOMELAND...DU PONT...RACE POND...KINGS FERRY...MANOR... NEEDMORE...CUMBERLAND ISLAND AND WINOKUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR NORTHEASTERN FLORIDA...AND SOUTHEASTERN GEORGIA. LAT...LON 3119 8294 3098 8144 3062 8145 3066 8297 TIME...MOT...LOC 0021Z 333DEG 47KT 3141 8288 3091 8128 ZIBURA
Local storm report, Jun 17, 8:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG ALMA 31.54N 82.48W
06/17/2016 BACON GA 911 CALL CENTER
TREES DOWN ON ROCKINGHAM RD IN ALMA.
&&
AKLocal storm report, Jun 17, 8:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG BRUNSWICK 31.14N 81.47W
06/17/2016 GLYNN GA TRAINED SPOTTER
TREE 2-3 FEET IN DIAMETER WAS UPROOTED AT THE
INTERESECTION OF NIGHTINGALE LANE AND THORNHALL DR
BLOCKING THE ROAD DUE TO OUTFLOW BOUNDARY...CORRECTED
&&
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:08 PM EDT | Special Weather Statement | JAX | Atkinson, Brantley, Coffee, Glynn, Pierce | 67 min |
| Jun 17, 8:12 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Pierce, Ware | 48 min |
| Jun 17, 8:24 PM EDT | Special Weather Statement | JAX | Camden, Charlton, Clinch, Echols, Ware | 36 min |
| Jun 17, 8:31 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Brantley, Charlton, Pierce, Ware | 44 min |
| Jun 17, 9:04 PM EDT | Special Weather Statement | JAX | Camden, Charlton, Clinch, Echols, Ware | 86 min |
| Jun 17, 9:45 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.